Alert archive / Pennsylvania / Wind Advisories in 2026

Wind Advisory 1, NWS Philadelphia/Mount Holly

January 11, 2026Carbon County, Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this wind advisory at Jan 11, 2026, 12:29 PM EST for Carbon County, Monroe County, Pennsylvania. It took effect at Jan 11, 2026, 6:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2026, 12:29 PM EST (17:29 UTC)
In effect from
Jan 11, 2026, 6:00 PM EST
Expired
Jan 12, 2026, 1:56 AM EST
In force
8 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Carbon County, PA, Monroe County, PA

The radar

The Binghamton radar (KBGM), 140 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2026-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2026-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -314 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
103 kt
0-1 km storm-relative helicity
-314 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

615 
WWUS71 KPHI 111729
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
1229 PM EST Sun Jan 11 2026

PAZ054-055-120900-
/O.NEW.KPHI.WI.Y.0001.260111T2300Z-260112T0900Z/
Carbon-Monroe-
Including the cities of Stroudsburg and Jim Thorpe
1229 PM EST Sun Jan 11 2026

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST 
MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Carbon and Monroe Counties.

* WHEN...From 6 PM this evening to 4 AM EST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MPS
1 follow-up statement
517 
WWUS71 KPHI 120656
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
156 AM EST Mon Jan 12 2026

PAZ054-055-120800-
/O.CAN.KPHI.WI.Y.0001.000000T0000Z-260112T0900Z/
Carbon-Monroe-
Including the cities of Jim Thorpe and Stroudsburg
156 AM EST Mon Jan 12 2026

...WIND ADVISORY IS CANCELLED...

Wind gusts have diminished below advisory thresholds. 

$$

DeSilva

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this wind advisory went out at Jan 11, 6:22 AM EST, 6 hours 7 minutes earlier. Its key messages:

  • 1) Snow squalls possible along a line of rain and snow showers moving through Sunday afternoon. 2) Dry weather expected Monday and Tuesday with seasonable temperatures. 3) Cold frontal passage is expected on Wednesday with a potential coastal storm Thursday into Friday. Impacts are very uncertain depending on how close the low tracks to the coast.
Area forecast discussion, Jan 11, 6:22 AM EST, 6 hours 7 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
622 AM EST Sun Jan 11 2026

.WHAT HAS CHANGED...
Increasing confidence of snow squall potential this afternoon.
Confidence remains high with possible rain or snow showers
today, with isolated snow squalls possible. Confidence in the
forecast and details later in the week with regard to possible
coastal system remains low.

&&

.KEY MESSAGES...
1) Snow squalls possible along a line of rain and snow showers
moving through Sunday afternoon.

2) Dry weather expected Monday and Tuesday with seasonable
temperatures.

3) Cold frontal passage is expected on Wednesday with a potential
coastal storm Thursday into Friday. Impacts are very uncertain
depending on how close the low tracks to the coast.

&&

.DISCUSSION...
KEY MESSAGE 1...Snow squalls possible along a line of rain and
snow showers moving through Sunday afternoon.

While the initial cold front will be through the region Sunday
morning and cold air advection will be underway, it will not be
until a secondary cold front crosses the region late Sunday
afternoon that the colder air arrives. This front will be
accompanied with a strong H5 trough with strong shortwave energy. As
a result, can expect a broken line of rain and/or snow showers
with its passage. Additionally, confidence has increased in the
potential for snow squalls embedded in this broken line across
eastern PA and portions of New Jersey, potentially impacting the
I-95 corridor, including the Philadelphia metro. Modest
instability (MUCAPE upwards of 100-200J/kg) and favorable lapse
rates along with gusty winds will result in the potential for
heavy bursts of wind- driven snow and reduced visibilities.
While surface temperatures may remain above freezing for much of
the afternoon, the onset of precipitation has the potential to
wet bulb temperatures down to support snow showers, and thus
snow squalls. Not expecting much in the way of accumulating
snow however, though some spots well north and west of
Philadelphia could pick up a quick coating. Will go ahead and
bump up PoPs to slight chance and low- end chance in the
afternoon for the region. A tight pressure gradient develops,
and northwest winds will increase to 15 to 20 mph with 25 to 35
mph gusts by sunset. The gusty winds continue Sunday night,
however some gradual diminishing should occur overnight. Some
locations may see occasional wind gusts near or reaching Wind
Advisory criteria (46 mph), but confidence and coverage remained
too low at this time to issue the advisory.

KEY MESSAGE 2...Dry weather expected Monday and Tuesday with
seasonable temperatures.

Upper level trough that has been situated over the Mid-Atlantic
region departs Monday morning. This will give way to mainly zonal
flow aloft through Tuesday. At the surface, broad and elongated high
pressure will be situated over the Deep South on Monday before
shifting offshore on Tuesday. All of this will result in a period of
tranquil and dry weather with light winds under mostly clear skies.
Temperatures will be near-normal with highs ranging in the upper 30s
to mid 40s on Monday and low 40s to low 50s on Tuesday. Lows will
mainly be in the 20s and 30s.

KEY MESSAGE 3...Cold frontal passage is expected on Wednesday with a
potential coastal storm Thursday into Friday. Impacts are very
uncertain depending on how close the low tracks to the coast.

A mid-level disturbance embedded in the upper flow will be tracking
across the northern Great Lakes Tuesday night before tracking east
into southern Quebec on Wednesday. Associated surface low will track
well to our north, but its associated cold front is projected to
cross through the Mid-Atlantic region sometime Wednesday night. This
will welcome the return of an arctic airmass and much cooler
temperatures later in the week. PoPs with this system are mainly in
the 20-30% range for Wednesday into Wednesday night. As of now,
precipitation during this timeframe looks to be mainly rain as
temperatures ahead of the front will be well into the 40s and 50s.

As this initial system passes, the large scale upper air pattern is
anticipated to become quite amplified. A strong upper ridge will be
building over the Pacific Northwest as a deep upper trough over
eastern Canada digs down toward the Gulf Coast on Wednesday. This
upper trough will then gradually shift east toward the end of the
week. As of now, forecaster confidence in a coastal storm developing
somewhere near the Mid-Atlantic/Northeast region toward the end of
the week has increased a bit, but still remains low as global and
ensemble guidance becomes more aligned. In short, there remains a
lot of uncertainty as a whole in the exact details with regard to
where exactly the low develops, its strength, and its track.
Ensemble guidance essentially puts the placement of the low anywhere
over eastern Pennsylvania to offshore the Carolinas to as far east
as Cape Cod. Some guidance even develops the low along the
aforementioned cold front, which may play a key role in how this
forecast pans out. A coastal low over or near our coast will result
in higher impacts and more precipitation brought to our region.
However, a more offshore low will result in lesser impacts and less
precipitation. General timeframe looks to be as early as Wednesday
night and as late as Friday. Considering the vast amount of
uncertainty with how the pattern evolves, have stuck with NBM
guidance which brings a 20-40% chance of light rain and/or light
snow to the area through Thursday night. More details to come in the
coming days once guidance comes into better agreement.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas...

Sunday...Mainly VFR. A few lingering light rain showers for
MIV/ACY. NW winds increase to around 10 kt with gusts up to 20
kt in the morning, then increase further to 10 to 15 kt with 20
to 25 kt gusts in the afternoon. A brief SHRA and/or SHSN
possible from around 19Z to 23Z. Cannot rule out the potential
for and embedded snow squall during this time for I-95
terminals and ABE/RDG. Moderate confidence overall. Low
confidence on snow squall potential.

Sunday night...Mainly VFR. Isolated rain or snow showers possible
early. West-northwest wind gusts 25-35 knots, gradually diminishing
overnight. Moderate confidence.

Outlook...

Monday through Tuesday night...VFR. No significant weather expected.

Wednesday through Thursday...Sub-VFR conditions expected at times. A
chance of light rain on Wednesday with a chance of light rain and/or
light snow on Thursday.

&&

.MARINE...
Marine Dense Fog Advisory was cancelled after automated sensor and
webcam observations indicated an improvement to visibilities with the
passage of the frontal boundary.

A Small Craft Advisory remains in effect for the ocean waters early
this morning. A brief lull in SCA conditions may occur this morning
before winds and seas ramp back up during the day Sunday. Later this
morning and into the afternoon behind the departing low, winds shift
to the west-northwest at 15 to 20 kt with 25 to 30 kt gusts. SCA
remains in effect for the ocean and Delaware Bay.

SCAs become Gale Warnings Sunday night for all marine zones due to a
period of west to northwest wind gusts up to 40 knots (seas 4-7 feet).

Outlook...

Monday...Lingering SCA conditions probable with wind gusts up to 25-
30 kt diminishing during the afternoon. Seas up to 5 feet.

Monday night through Tuesday...No marine headlines expected at this
time.

Tuesday night through Wednesday...SCA conditions possible with wind
gusts up to 25 kt and seas up to 4-6 feet.

Thursday...No marine headlines expected at this time.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 PM EST this evening for ANZ430-
     431-450>455.
     Gale Warning from 6 PM this evening to 6 AM EST Monday for
     ANZ430-431-450>455.

&&

DISCUSSION...DeSilva/MJL
AVIATION...DeSilva/MJL
MARINE...DeSilva/MJL

Nearby

Wind Advisories in Pennsylvania, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.